How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Stevens Your Own Question
Dr. Stevens
Dr. Stevens, Ophthalmologist
Category: Eye
Satisfied Customers: 1404
Experience:  Board Certified Ophthalmologist
8112280
Type Your Eye Question Here...
Dr. Stevens is online now
A new question is answered every 9 seconds

EYE DOCTOR..HE REPEATLY GETSA BLOOD SHOT TYPE REDNESS IN ONE..HIS EYES

Customer Question

SHOULD MY HUSBAND SEE AN EYE DOCTOR OR BE CONCERNED OF AN UNDERLYING PROBLEM IF HE REPEATLY GETSA BLOOD SHOT TYPE REDNESS IN ONE OF HIS EYES YET DOESN'T EXPERIENCE ANY PAIN OR DISCOMFORT? IT LOOKS BAD AND I AM CONCERNED
Submitted: 7 years ago.
Category: Eye
Expert:  Dr. Stevens replied 7 years ago.

Hello there

what exactly do you mean? does it look like he has a little surface bleeding or a blood clot?

Customer: replied 7 years ago.

MAYBE A BLOOD CLOT BUT NO SURFACE BLEEDING THAT I KNOW OF. HIS EYE LOOKS MORE LIKE A RED SPOT WITH BLOOD VESSEL LINES RUNNING FROM IT. HE;S SLEEPING AND CAN'T LOOK NOW FOR MORE DETAILS. DOESN'T CAUSE ANY BLURRED VISION AND NOT DISCOMFORT WHICH TO ME IS SURPRISING. IT USED TO BE ONCE IN AWHILE BUT OVER THE LAST FEW MONTHS IT HASN'T TOTALLY GONE AWAY JUST VARIES IN REDNESS. HE'S NOT WORRIED BUT I NOW AM

Expert:  Dr. Stevens replied 7 years ago.

HiCustomer/p>

He most likely has something we call a subconjunctival hemorrhage. While its appearance can be alarming, it isn't a serious problem. It happens when a blood vessel in the conjunctiva (the white part of the eye) breaks and releases blood. This often tends to occur after frequent sneezing, coughing, after rubbing the eye or for no apparent reason. It tends to happen more frequently in people who have high blood pressure or you use blood thinning medicines, such as asprin, motrin, plavix, vitamin e, coumadin, among others. It also tends to happen more when people have some redness in the eyes to begin with (blood vessels are already dilated). The blood will be reabsorbed into the body within a week or so. There is nothing you can do to make it go away sooner. Usually, there is a sensation of the eye feeling slightly full, or a mild pressure sensation and using artificial tears can help with this symptom. If you don't have any of the mentioned causes, and this happens more than several times, you should see your doctor to make sure there is no underlying ocular problem and to be sure you don't have high blood pressure or bleeding disorder.

I hope you find this helpful, Dr. Stevens

This link has a pic of a very small hemorrhage

http://en.wikipedia.org/wiki/Subconjunctival_hemorrhage